Fixed drug eruption of the scrotum due to methylphenidate

Herman A. Cohen, Arie Ashkenazi, Moshe Nussinovitch, Shmuel Gross, Moshe Frydman

Research output: Contribution to journalComment/debate

Abstract

OBJECTIVE: To report two cases of fixed drug eruption induced by methylphenidate. CASE SUMMARY: Two children with attention deficit disorder treated with methylphenidate as a simple drug developed fixed drug eruption of the scrotum. Drug discontinuation was followed by a complete resolution of the skin eruption. Rechallenge resulted in the same drug rash. Macrophage migration-inhibiting factor (MIF) assay with methylphenidate was positive. DISCUSSION: The pathogenesis of fixed drug eruption and the role of MIF assay in the diagnosis of adverse drug reaction is discussed. CONCLUSIONS: Fixed drug rash induced by methylphenidate is a possible but rare phenomenon.

Original languageEnglish
Pages (from-to)1378-1379
Number of pages2
JournalAnnals of Pharmacotherapy
Volume26
Issue number11
DOIs
StatePublished - Nov 1992

Fingerprint

Dive into the research topics of 'Fixed drug eruption of the scrotum due to methylphenidate'. Together they form a unique fingerprint.

Cite this